| Model Number |
ONYXNG35012UX |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Inflation Problem (1310); Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
08/11/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent (des) to treat a lesion in the proximal left anterior descending (lad) artery.The device was inspected with no issues noted.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that inflation difficulties occurred due to a ruptured balloon.It was detailed that the stent did not fully deploy due to the ruptured balloon.Only the proximal portion of the stent could be fully deployed, but it was not possible to deploy the mid to distal portion of the stent. it was extremely difficult to pull back the balloon without the stent moving with the balloon however, with manipulation the stent balloon was successfully removed.The stent was placed at the lad to the proximal first diagonal (d1) branch.A 3.5 x 15 mm nc euphora balloon was advanced inside the stent and inflated at 16atm but only stented the proximal lad to the ostial d1.It was unable to advance through undeployed stent portion in the proximal d1.A 2.5 x 12 mm nc euphora balloon passed through the undeployed stent portion in the proximal d1 and was inflated at 20 atm.This was followed by a 3.5 x 15 mm nc euphora balloon which inflated the entire stent at 16 atm.The stent was deployed at 10 atm.Post balloon dilation was performed.The stent was apposed.No pre-stent angioplasty was performed.The patient is alive with no further injury.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: the lesion being treated was a very tortuous lesion with 99% stenosis.The lesion was pre-dilated with a 2.5 x 12mm euphora balloon.The mid and distal part of the balloon could not be deployed, only the proximal part was able to be deployed. the manipulation involved slightly wiggling and moving back the device.There were no issues noted with the nc euphora balloons used.The stent was fully apposed.Patient age and lot number provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: there was no resistance noted when advancing the 3.5 x 15 mm nc euphora balloon.There were no issues noted with the euphora balloons used for pre-dilation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative